Faiz Ahmad1, Mohd Kaleem Khan1* and Asad Mahmood2
1Department of Forensic Medicine, Aligarh Muslim University, India2Trauma Center, Aligarh Muslim University, IndiaFulltext PDF
Aluminum Phosphide (ALP) is a highly toxic fumigant which is used commonly as an indoor pesticide in agriculture based industry for storage of grains. ALP on ingestion reacts with a gastric water and release phosphine gas, which is highly flammable, and very toxic in nature. Over the last few decades ALP has emerged as an agent of choice being used as suicidal poisoning in a country where it is readily available. The high mortality rate is due to severe mitochondrial dysfunction leading to disruption of cellular respiration, causing tissue hypoxia and organ dysfunction. Despite long research no specific antidote could be developed and the treatment remained supportive. Spontaneous ignition of phosphine (PH3) is a rare but very peculiar phenomenon reported in the case of aluminum phosphide poisoning. Here we share our experience in a case of phosphine (PH3) poisoning, which presented with spontaneous ignition and blast during treatment which caught the attention of local and national media in India.
Aluminum phosphide; Pesticide; Spontaneous ignition; Phosphine; Antidote
Ahmad F, Kaleem Khan M, Mahmood A. Aluminum Phosphide Poisoning and Blast in Gastric Tube a Rare Phenomenon - A Case Report. J Forensic Sci Toxicol. 2019;2(1):1008 .